Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 8, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 14, 2014, 2:05 PM MDT for 6 counties in Idaho. It took effect at Apr 15, 2014, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 2:05 PM MDT (20:05 UTC)
- In effect from
- Apr 15, 2014, 12:00 PM MDT
- Expired
- Apr 15, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS75 KBOI 142005 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 205 PM MDT MON APR 14 2014 ...BECOMING VERY WINDY IN SOUTHERN IDAHO TUESDAY... .A COLD FRONT EARLY TUESDAY MORNING WILL BE FOLLOWED BY GUSTY WEST AND NORTHWEST WINDS TUESDAY AFTERNOON AND EARLY EVENING. IDZ014>016-030-150600- /O.NEW.KBOI.WI.Y.0008.140415T1800Z-140416T0200Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 205 PM MDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE... WESTERN MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. * WINDS...SUSTAINED WEST OR NORTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...NOON TO 8 PM MDT TUESDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ON NORTH- SOUTH ROADS DUE TO CROSS WINDS. LOCAL BLOWING DUST AND REDUCED VISIBILITY NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
246 WWUS75 KBOI 150319 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 919 PM MDT MON APR 14 2014 ...BECOMING VERY WINDY IN SOUTHERN IDAHO TUESDAY... .A COLD FRONT EARLY TUESDAY MORNING WILL BE FOLLOWED BY GUSTY WEST AND NORTHWEST WINDS TUESDAY AFTERNOON AND EARLY EVENING. IDZ014>016-030-151300- /O.CON.KBOI.WI.Y.0008.140415T1800Z-140416T0200Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 919 PM MDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. * WINDS...SUSTAINED WEST OR NORTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...NOON TO 8 PM MDT TUESDAY. STRONGEST WINDS WILL BE FROM 3 PM TO 7 PM MDT. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ON NORTH- SOUTH ROADS DUE TO CROSS WINDS. LOCAL BLOWING DUST AND REDUCED VISIBILITY NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
552 WWUS75 KBOI 150948 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 348 AM MDT TUE APR 15 2014 IDZ014>016-030-160200- /O.CON.KBOI.WI.Y.0008.140415T1800Z-140416T0200Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 348 AM MDT TUE APR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY AND THE SOUTHWEST HIGHLANDS. * WINDS...SUSTAINED WEST OR NORTHWEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...NOON TO 8 PM MDT TUESDAY. STRONGEST WINDS WILL BE FROM 3 PM TO 7 PM MDT. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ON NORTH- SOUTH ROADS DUE TO CROSS WINDS. LOCAL BLOWING DUST AND REDUCED VISIBILITY NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:19 AM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 14, 9:19 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 919 AM MDT MON APR 14 2014 .DISCUSSION...INCOMING UPPER RIDGE BRINGING CLEAR SKIES AND DRY AIR TO OUR AREA TODAY. THE RIDGE WILL FLATTEN THIS EVENING AS IT IS OVERTAKEN BY A FASTER INCOMING SHORT WAVE TROUGH. THE TROUGH WILL BRING A CHANCE OF SHOWERS TUESDAY TO NRN ZONES AND SOME CLOUDINESS TO SRN ZONES ALONG WITH COOLER TEMPS AND INCREASING POST-FRONTAL WEST WINDS TUESDAY. WINDS WILL APPROACH ADVISORY SPEEDS IN SOUTH-CENTRAL IDAHO TUESDAY AFTERNOON BUT WE WILL HOLD BACK ON ISSUING AN ADVISORY AT THIS TIME. NEXT CHANCE OF RAIN WILL COME FRIDAY AS A STRONGER PACIFIC SHORT WAVE TROUGH COMES INLAND. CURRENT POPS FOR THAT DAY LOOK LOW...WILL ADJUST PER NEW 12Z MODEL DATA FOR THE AFTERNOON PACKAGE. && .AVIATION...VFR. CLEAR SKIES AND DRY AIR MASS. SURFACE WINDS SOUTHEAST GENERALLY 10 KNOTS OR LESS. WINDS AT 10K FEET MSL FROM THE NORTHWEST 20 KNOTS BECOMING WEST 15 KTS BY 00Z. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH TUESDAY...UPPER RIDGE OVER THE AREA WILL CONTINUE THE DRY AND MILD CONDITIONS FOR ANOTHER DAY. MUCH LIGHTER WINDS TODAY DUE TO A WEAKER SURFACE PRESSURE GRADIENT AND RIDGING ALOFT. MODELS ARE CONSISTENT IN INCREASING CLOUDS ACROSS THE AREA LATE THIS EVENING. BY 06Z /START OF THE LUNAR ECLIPSE/ A HIGH CLOUD SHIELD WILL BE COVERING THE SKY FOR MOST OF SE OREGON AND SW IDAHO...THOUGH THE THICKNESS OF THE HIGH CLOUDS REMAINS A WILD CARD. A QUICK MOVING SHORT WAVE TROUGH AND ACCOMPANYING COLD FRONT TRACK THROUGH SE OREGON AND SW IDAHO BY EARLY TUESDAY AFTERNOON. IT/S A FAIRLY DRY FRONTAL PASSAGE EXCEPT ACROSS THE WEST CENTRAL AND BOISE MTNS WHICH WILL SEE SCATTERED SHOWERS WITH SNOW SHOWERS ABOVE 5000 FEET. GUSTY WINDS WILL FOLLOW THE FRONTAL PASSAGE TUESDAY AFTERNOON WITH SPEEDS OF 30 TO 40 MPH ACROSS OPEN VALLEYS. HIGH TEMPERATURES TUESDAY ARE ABOUT 5-10 DEGREES COOLER THAN TODAY. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LINGERING SHOWERS OVER THE WEST CENTRAL MOUNTAINS UNDER NORTHWEST FLOW TUESDAY NIGHT AND WEDNESDAY AS AN UPPER LEVEL TROUGH EXITS TO THE EAST WHILE A RIDGE OF HIGH PRESSURE BUILDS ALONG THE WEST COAST. DRY CONDITIONS AND WARMING TEMPERATURES WEDNESDAY NIGHT AND THURSDAY AS THE AXIS OF THE UPPER LEVEL RIDGE MOVES OVER THE REGION. DRY CONDITIONS SHORT LIVED AS THE WEATHER PATTERN REMAINS PROGRESSIVE WITH THE NEXT UPPER LEVEL TROUGH MOVING INTO THE WEST COAST THURSDAY NIGHT AND OVER THE FORECAST AREA ON FRIDAY. MODELS AGREE WITH THE TROUGH MOVEMENT OVER THE REGION BUT STILL CONTINUE TO SHOW DIFFERENCES ON STRENGTH OF SYSTEMS MOVING THROUGH THE FLOW. WITH THE LATEST MODEL TREND WILL SEE AT LEAST CHANCE POPS OVER NORTHERN ZONES AND DRY CONDITIONS OVER SOUTHERN ZONES...BUT IF THE TROUGH DIGS FURTHER SOUTH THAN CURRENT FORECAST COULD SEE SLIGHT CHANCE POPS OVER SOUTHERN ZONES. THE NEXT UPPER LEVEL RIDGE WILL MOVE OVER THE PACIFIC NORTHWEST FRIDAY NIGHT AND SATURDAY BUT THIS RIDGE IS NOT AS STRONG AS THE PREVIOUS ONE WITH ENOUGH MOISTURE MOVING THROUGH THE FLOW FOR AT LEAST SLIGHT CHANCE POPS OVER THE WEST CENTRAL AND BOISE MOUNTAINS. SLIGHT CHANCE TO CHANCE POPS OVER ALL ZONES SATURDAY NIGHT AND SUNDAY AS A MOIST SOUTHWEST FLOW DEVELOPS OVER THE REGION AS THE RIDGE EXITS TO THE EAST AND THE NEXT UPPER LEVEL TROUGH DEVELOPS OVER THE PACIFIC OCEAN. TEMPERATURES THROUGH THE EXTENDED WILL BE A FEW DEGREES ABOVE NORMAL WITH SUNDAY BEING THE WARMEST DAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....LC PREV SHORT TERM...DG PREV LONG TERM....JA
Hazardous weather outlook, Apr 14, 5:43 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 543 AM MDT MON APR 14 2014 IDZ011>016-028>030-033-ORZ061>064-151145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 543 AM MDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.